Has anyone gained weight on Zoloft and if so have you been able to find a way to stop the weight gain?
Yes - had to get off the stop weight gain - 0.0% - 0 votes
No - did not experience weight gain - 50.0% - 1 votes
Yes - had to get on special diet - 0.0% - 0 votes
Yes - but weight gain stopped after a few months - 0.0% - 0 votes
Yes - but continued because I had no other choice - 50.0% - 1 votes
Posted 10/21/2010 8:44 AM (GMT -7)
I have been on Zoloft for 5 months and have noticed weight gain. I can't even work out like I used to because I am having alot of physical pain. I spoke to my doctor yesterday and she increased the dosage from 50mg to 100mg...I am worried that though Zoloft has my emotionally stabilized I am gaining weight as a result of taking it - any thoughts from someone out there?
Posted 10/21/2010 3:37 PM (GMT -7)
This is a tough decision as many of the AD's cause weight gain but if the medicaiton works for you then you must figure out how to combat the weight gain through eating healthy and getting plenty of exercise.
I know this problem well.
~~Kitt~~Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease. www.healingwell.com"If you can't change the world, change your world"
Posted 10/26/2010 3:28 PM (GMT -7)
I have been working out for several years and go walking on the weekend mornings. I have never been a big eater - love veggies - I think I just need to figure out how to get my body to accept Zoloft - short of becoming starving myself - I am just trying to find a balance. Thank you so much for your words.
Posted 10/26/2010 7:55 PM (GMT -7)
You're ahead of the game here, exercising at the gym, walking, eat veggies, good work. Is there a possibility that you have picked up a habit of munching something that is not ordinarily in your diet? Sometimes things sneak in. I got on a yogurt kick, started craving sugar, told myself that is was a great protein food. Wanted more and more. Had to ban it from the house. Now got that spensy Greek yogurt, yum yum, it costs more because they take the whey out, and it is so creamy, and not sweet, I got vanilla and can eat that little half cup and be satisfied.
I gained about 10# a year, and after 5 yrs, you guessed it, I was a blimp. The doctor insists that it is NOT the fault of the drug, that its possible to maintain yourself if you're work at it. I didn't find that to be true. Did develop a why bother attitude, its the med ! - and ate more than I knew I should. Self-sabotaging at that point. Brilliant
You are very wise to tackle this thing the best you can in the early stages. Hate to say it, but maybe adding something to your routine, at my Curves they have Zumba, lots of girls love it. I'm from the Jazzercise era, and don't move that quick anymore for nothin !
Not understanding why you are in pain. You should be in good shape from your regular exercise habits, and a little weight shouldn't actually "hurt". Have you checked it out with the GP?
Hope that your mood will stay up, You have lots of energy
It's what you learn after you think you know it all - from my rusty AA toolbox.
Posted 10/26/2010 8:23 PM (GMT -7)
hi cosmo-kitty. welcome.
zoloft was the first ever anti-dep i was put on. after 4-5 days i was taken of it. i am not dissing it though, i does help many people. albeit for me i had serious complications with it. this was for me though. finding the right one is a complicated process, with all anti-deps you need to give them theraputic time to work. keep talking with dr. hoping things improve for you soon, with compassion, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.